klonopin and slurred speech

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by malinta, Jun 8, 2006.

  1. malinta

    malinta New Member

    I have been taking klonopin(0.5mg) 1x per day for ten years. I recently developed slurred speech and my Neurologist thinks that Klonopin is the cause of it. My MRI was fine. Has anybody else had this side effect from taking Klonopin, and if so did your speech clear up after weaning off of it. Neurologist seems to think it's time for me to stop taking it.

    thank you,
    Malinta
  2. NyroFan

    NyroFan New Member

    Malinta:

    I have been on 3mg. of Klonopin for six years now. No slurred speech for me and I sleep oh so much better.

    nyrofan
  3. malinta

    malinta New Member

    Thank you very much to those who replied.

    Malinta
  4. ruartsy

    ruartsy New Member

    WOW! Just read your post and it was written 7 years ago. I'm experiencing the exact same thing and have been taking the exact same dosage for about the same length of time. My MRI and all other tests are clear. Did going off of it clear your speech. Please tell me anything you know. I'm a teacher and desperate. I'm so sick of my speech and it's been for the last 3-4 months. I put in a call to my Doctor after reading this. Haven't heard back yet. I've got another Neurologist appt next week.
  5. Mikie

    Mikie Moderator

    It has to be done soooooo slooooowly. If not, one will experience very unpleasant withdrawal symptoms. I started out on 1 mg. and now take 1.5 mgs. over 13 yrs. I do not have slurred speech and I wake up bright eyed and bushy tailed, no groggyness. <BR>
    <BR>
    If I were you, I'd discuss this with the doc and if he felt weaning off the K would help, I give it a try. Would he have a substitute in mind to take over for the K? Lyrica and the older neurontin are also antiseizure meds but in a different family of meds. Just be sure you are under your doc's care. Good luck.<BR>
    <BR>
    Love, Mikie